1. bookVolume 27 (2019): Issue 1 (June 2019)
Journal Details
License
Format
Journal
eISSN
2336-1298
First Published
16 Jun 2010
Publication timeframe
2 times per year
Languages
English
access type Open Access

On compatible linear connections of two-dimensional generalized Berwald manifolds: a classical approach

Published Online: 04 Jul 2019
Volume & Issue: Volume 27 (2019) - Issue 1 (June 2019)
Page range: 51 - 68
Received: 26 Aug 2018
Accepted: 17 Dec 2018
Journal Details
License
Format
Journal
eISSN
2336-1298
First Published
16 Jun 2010
Publication timeframe
2 times per year
Languages
English
Abstract

In the paper we characterize the two-dimensional generalized Berwald manifolds in terms of the classical setting of Finsler surfaces (Berwald frame, main scalar etc.). As an application we prove that if a Lands-berg surface is a generalized Berwald manifold then it must be a Berwald manifold. Especially, we reproduce Wagner’s original result in honor of the 75th anniversary of publishing his pioneering work about generalized Berwald manifolds.

Keywords

MSC 2010

[1] D. Bao: On two curvature-driven problems in Riemann-Finsler geometry. Advanced Studies in Pure Mathematics 48 (2007) 19–71.Search in Google Scholar

[2] D. Bao, S.-S. Chern, Z. Shen: An Introduction to Riemann-Finsler geometry. Springer-Verlag (2000).10.1007/978-1-4612-1268-3Search in Google Scholar

[3] L. Berwald: Über zweidimensionale allgemeine metrische Räume. Journal für die reine und angewandte Mathematik 156 (1927) 191–222.Search in Google Scholar

[4] L. Berwald: On Finsler and Cartan geometries. III: two-dimensional Finsler spaces with rectilinear extremals. Annals of Mathematics (1941) 84–112.Search in Google Scholar

[5] M. Hashiguchi: On conformal transformations of Finsler metrics. J. Math. Kyoto Univ. 16 (1976) 25–50.Search in Google Scholar

[6] M. Matsumoto: Foundations of Finsler geometry and special Finsler spaces. Kaiseisha press (1986).Search in Google Scholar

[7] Z. Shen: Di erential Geometry of Spray and Finsler Spaces. Kluwer Academic Publishers (2001).10.1007/978-94-015-9727-2Search in Google Scholar

[8] Sz. Vattamány, Cs. Vincze: Two-dimensional Landsberg manifolds with vanishing Douglas tensor. Annales Univ. Sci. Budapest 44 (2001) 11–26.Search in Google Scholar

[9] Sz. Vattamány, Cs. Vincze: On a new geometrical derivation of two-dimensional Finsler manifolds with constant main scalar. Period. Math. Hungar. 48 (1–2) (2004) 61–67.Search in Google Scholar

[10] Cs. Vincze: A new proof of Szabó’s theorem on the Riemann-metrizability of Berwald manifolds. Acta Math. Acad. Paedagog. Nyházi (NS) 21 (2) (2005) 199–204.Search in Google Scholar

[11] Cs. Vincze: On a scale function for testing the conformality of Finsler manifolds to a Berwald manifold. Journal of Geometry and Physics 54 (4) (2005) 454–475.Search in Google Scholar

[12] Cs. Vincze: On Berwald and Wagner manifolds. Acta Math. Acad. Paedagog. Nyházi.(NS) 24 (2008) 169–178.Search in Google Scholar

[13] Cs. Vincze: On generalized Berwald manifolds with semi-symmetric compatible linear connections. Publ. Math. Debrecen 83 (4) (2013) 741–755.Search in Google Scholar

[14] Cs. Vincze: On a special type of generalized Berwald manifolds: semi-symmetric linear connections preserving the Finslerian length of tangent vectors. European Journal of Mathematics 3 (4) (2017) 1098–1171.Search in Google Scholar

[15] Cs. Vincze: Lazy orbits: an optimization problem on the sphere. Journal of Geometry and Physics 124 (2018) 180–198.Search in Google Scholar

[16] Cs. Vincze, M. Oláh, Layth M. Alabdulsada: On the divergence representation of the Gauss curvature of Riemannian surfaces and its applications. Rendiconti del Circolo Matematico di Palermo Series 2 (2018) 1–13.Search in Google Scholar

[17] V. Wagner: On generalized Berwald spaces. CR (Doklady) Acad. Sci. URSS (NS) 39 (1943) 3–5.Search in Google Scholar

Recommended articles from Trend MD

Plan your remote conference with Sciendo